Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 30, NWS Blacksburg, VA

July 4, 2008Alleghany County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 4, 2008, 5:27 PM EDT for Alleghany County, North Carolina. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2008, 5:27 PM EDT (21:27 UTC)
Expired
Jul 4, 2008, 7:02 PM EDT
In force
95 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Alleghany County, NC

The radar

The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 042130
FFWRNK
NCC005-050330-
/O.NEW.KRNK.FF.W.0030.080704T2127Z-080705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT FRI JUL 4 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 1130 PM EDT.

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEHEAD
  AND GLADE VALLEY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. AN INCH OR TWO OF RAIN HAS ALREADY FALLEN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

PINE SWAMP CREEK MAY FLOOD STATE ROAD 1128, RIFLE RANGE ROAD, NEAR 
WHITEHEAD.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3645 8121 3650 8104 3644 8100 3642 8108
      3643 8108 3643 8110 3642 8114 3642 8116
      3641 8118
TIME...MOT...LOC 2127Z 180DEG 0KT 3645 8103

$$

KM
1 follow-up statement
000 
WGUS71 KRNK 042302
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT FRI JUL 4 2008

NCC005-042312-
/O.CAN.KRNK.FF.W.0030.000000T0000Z-080705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-
702 PM EDT FRI JUL 4 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ALLEGHANY
COUNTY...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3645 8121 3650 8104 3644 8100 3642 8108
      3643 8108 3643 8110 3642 8114 3642 8116
      3641 8118
TIME...MOT...LOC 2302Z 180DEG 0KT 3645 8103

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:04 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 3:04 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT FRI JUL 4 2008

.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL APPROACH THE FORECAST AREA
FROM THE NORTHWEST TODAY...THEN STALL AS HIGH PRESSURE OVER THE
SOUTHEASTERN BLOCKS ITS FORWARD PROGRESSION. RAIN CHANCES WILL
INCREASE TODAY...MAXIMIZE SATURDAY...THEN WANE AS HIGH PRESSURE
BUILDS BACK OVER THE AREA EARLY NEXT WEEK. ANOTHER FRONT WILL
APPROACH THE AREA MID-WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
MODELS ARE SHOWING STATIONARY FRONT WITH A PERSISTENT BAND OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHEAST NEW YORK INTO
CENTRAL TENNESSEE BY 12Z SATURDAY. WILL KEEP HIGHEST CHANCE OF RAIN
IN THE NORTHWEST COUNTY WARNING AREA AND TAPER OFF TO LOWER CHANCES
IN THE SOUTHEAST. MAY END UP INCREASING CHANCE OF RAIN IN THE
SOUTHEAST IF THERE IS DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS
THAT FORMS THIS AFTERNOON ALONG AND EAST OF THE BLUE RIDGE IN THE
AREA THAT HAS MORE HEATING AND INSTABILITY THIS AFTERNOON.

WILL STAY AT OR JUST ABOVE GUIDANCE FOR LOWS TONIGHT. MAV WAS TOO
COOL AT ALMOST ALL SITES FRIDAY MORNING AND LITTLE CHANGE IN
EXPECTED IN THE AIRMASS.

AN OPEN BROAD UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI
VALLEY...OHIO RIVER VALLEY AND THE GREAT LAKES REGION WILL GENERATE
A SHORT WAVE THAT WILL TRACK ALONG THE SPINE OF THE SOUTHERN
APPALACHIAN MOUNTAINS TOMORROW. NOT MUCH JET DYNAMICS WITH THIS
FEATURE...BUT LIFT WILL BE PRONOUNCE ENOUGH TO GENERATE SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA. AHEAD OF THIS WAVE...FLOW
COULD BECOME SOUTHEASTERLY AND THEREFORE...EASTERN SLOPES COULD SEE
THE HEAVIEST OF THE RAIN. A HALF TO ONE INCH OF RAIN IS POSSIBLE. AS
THE WAVE PASSES TO THE NORTHEAST...THE WINDS WILL BE BACK OUT OF THE
SOUTH.

I STRAYED AWAY FROM GUIDANCE BY A FEW DEGREES IN THE PIEDMONT WITH
THE LATER ARRIVAL OF THE SHOWERS. FROM THE FOOTHILLS WEST INTO
SOUTHEAST WV...I KEPT TEMPS NEAR MAV AND BELOW NORMAL. RAIN AND
EARLY SOUTHEASTERLY FLOW WILL KEEP TEMPERATURES DOWN SOME BUT WITH
THE DEW POINT RUNNING IN THE 60S...IT WILL STILL BE AN
UNCOMFORTABLE/BAD HAIRY DAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
QUASI-STATIONARY FRONT WITH A SLOW MOVING UPPER LEVEL TROUGH BEING
BLOCKED BY BERMUDA HIGH IN THE WESTERN ATLANTIC. WITH THIS PATTERN
AND ABUNDANT MOISTURE IN THE REGION RAIN CHANCE ARE GOOD BUT AREAL
COVERAGE MAY STILL BE SCATTERED.

A SHORT WAVE IS EXPECTED TO CROSS THE REGION SATURDAY AFTERNOON AND
EXIT TO THE NORTHEAST BY THE EVENING. JET DYNAMICS NOT TO STRONG
WITH THIS WAVE BUT DIURNAL HEATING COULD KEEP SCATTERED HEAVY
CONVECTION IN THE AREA SATURDAY EVENING. COVERAGE SHOULD WANE
OVERNIGHT...BUT ANOTHER WEAKER WAVE WILL BE IN THE CAROLINAS BY
SUNDAY MORNING TO KEEP ISOLATED TO SCATTERED SHOWERS IN THE
FORECAST. WARM CLOUD DEPTH AND SATURATED LOW TO MID LEVELS COULD
PRODUCE HEAVY DOWNPOURS THROUGH EARLY SUNDAY MORNING. WITH THE
GROUND BEING SO DRY AND CREEKS AND STREAM RUNNING LOW...THINKING ANY
FLASH FLOOD THREAT WOULD BE LOCALIZED IF A STORM BECOMES ANCHORED.

ON SUNDAY...UPPER LEVEL TROUGH DRIFTING EVER SO SLOWLY THROUGH THE
OHIO VALLEY. CONVERGENCE BEST ALONG AND EAST OF THE BLUE RIDGE TO
PLACE HIGHEST CHANCE POPS IN THE PIEDMONT. DRY AIR INTRUSION AND
AFTERNOON HEATING MAY PRODUCE ISOLATED SEVERE STORMS IN SOUTHEAST WV
WITH THE THREAT BEING MORE IN THE WAY OF WIND. IF EVERYTHING GOES AS
PLANNED...THE RAIN AND UPPER LEVEL TROUGH WILL BE ALONG THE EAST
COAST BY MONDAY MORNING WITH RELATIVELY DRY AIR FILTERING IN TO THE
REGION.

WITH A SATURATED ATMOSPHERE...OVERNIGHT LOWS WILL BE MUGGY AND ABOVE
NORMAL BY 3-5F. SUNDAYS TEMPERATURE SHOULD RUN ABOUT NORMAL WITH
CLOUDS AND RAIN IN THE THE AREA. AREAS LUCKY ENOUGH TO SEE BREAKS IN
THE CLOUDS WILL POP UP A FEW DEGREES ABOVE NORMAL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
WEAK RIDGING ALOFT AND RELATIVELY DRY AIR IN THE REGION...CHANCE OF
SHOWERS ARE MINIMAL MONDAY WITH AN ISOLATED STORM POPPING UP IN THE
MOUNTAINS. MONDAY AFTERNOON INTO TUESDAY NIGHT...FLOW BECOMES
SOUTHERLY BRINGING HOT AND HUMID CONDITIONS BACK INTO THE REGION.
TYPICAL SCATTERED DIURNAL CONVECTION CAN BE EXPECTED DURING THIS
TIME.

WEDNESDAY THROUGH FRIDAY FORECAST WILL BE A CHALLENGE AND IS
DEPENDANT ON A COLD FRONT MOVING THROUGH THE REGION. CURRENT
PROJECTED DAY OF THE FRONTAL PASSAGE IS WEDNESDAY. HOWEVER...UPPER
LEVEL RIDGE STRETCHED FROM THE TEXAS GULF COAST TO BERMUDA MAY SLOW
DOWN THIS FRONT AND POSSIBLY STALLING IT OVER THE AREA UNTIL
THURSDAY OR MAY BE FRIDAY. IF MEDIUM RANGE MODELS ARE
CORRECT...FRONTAL CONVECTION WILL START IN THE MOUNTAINS WEDNESDAY
AFTERNOON AND MOVE TO THE PIEDMONT IN THE EVENING. WEAK HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND FRIDAY. WITH
UNCERTAINTY IN THE FORECAST...WILL KEEP POPS LOW FOR NOW.

TROPICAL STORM BERTHA MAY ALSO PLAY A ROLE IN THE FORECAST LATE NEXT
WEEK/END. ALL INDICATIONS SHOULD KEEP THIS TROPICAL STORM TRACKING EAST
OF BERMUDA. BUT THERE IS ALWAYS ONE OUTLIER MODEL THAT TRACKS THE
STORM CLOSER TO THE EAST COAST TO KEEP AN EYE ON IT. THE ECMWF MODEL
IS THE OUTLIER AND BRINGS THE STORM WEST OF BERMUDA BUT REMAINS OFF
THE CAROLINA COAST. BERTHA IS STILL IN THE EASTERN ATLANTIC AND IS
AT LEAST 8-10 DAY FROM EVEN THREATENING THE EAST COAST...IF IT DOES
TRACK THAT FAR.

TEMPERATURES NEXT WEEK WILL MODERATE TO ABOVE NORMAL UNTIL THE FRONT
PASSES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MOISTURE WILL CONTINUE TO INCREASE AT LOW LEVELS THIS AFTERNOON
AND TONIGHT. LWB AND BLF ARE EXPECTED TO GET INTO THE BAND OF MVFR
CEILINGS AND VISIBILITIES AFTER 06Z AS THE FRONT EDGES CLOSER TO
THE FORECAST AREA. ANY LOCATIONS THAT GET RAIN THIS AFTERNOON AND
EVENING FROM SCATTERED THUNDERSTORMS WILL HAVE A GOOD CHANCE FOR
MVFR FOG IN THE EARLY MORNING. SOME OF THE THUNDERSTORMS THIS
AFTERNOON AND EVENING MAY CONTAIN STRONG GUSTY WIND AND LARGE
HAIL.

THE COVERAGE OF RAIN IS EXPECTED TO BE BETTER ON
SATURDAY...ESPECIALLY IN THE MOUNTAINS. BUT IN THE EAST HAVE KEPT
RAIN OUT OF THE BODY OF THE TAFS AFTER 12Z FOR NOW.

A DRYING TREND IS FORECAST FOR MONDAY AND TUESDAY. ANOTHER FRONT
WILL APPROACH INCREASING THE POTENTIAL FOR SHOWERS WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS
Hazardous weather outlook, Jul 4, 4:52 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 AM EDT FRI JUL 4 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-050900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
452 AM EDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON.
DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ALTHOUGH THUNDERSTORMS ARE IN THE FORECAST...THE PROSPECTS OF SEVERE
WEATHER LOOK MINIMAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

11

In the hours before

Special weather statement, Jul 4, 1:46 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT FRI JUL 4 2008

VAZ033-034-044-041815-
FRANKLIN VA-PITTSYLVANIA VA-BEDFORD VA-
146 PM EDT FRI JUL 4 2008

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF ROCKY MOUNT...MOVING EAST AT
22 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...SMITH MOUNTAIN LAKE AT 200 PM
EDT...PENHOOK AT 210 PM EDT...AND AJAX AT 215 PM EDT.

EXPECT RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES THROUGH 2:30
PM. THIS STORM WILL ALSO PRODUCE STRONG GUSTY WINDS AND POSSIBLY
SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jul 4, 2:31 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT FRI JUL 4 2008

VAZ033-034-044-041900-
FRANKLIN VA-PITTSYLVANIA VA-BEDFORD VA-
231 PM EDT FRI JUL 4 2008

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PENHOOK TO 5 MILES SOUTHEAST OF FERRUM...MOVING EAST AT 20 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SOUTHERN SMITH MOUNTAIN
LAKE...SYDNORSVILLE AT 240 PM EDT...PENHOOK AT 245 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WINDS GUSTING TO 50 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:12 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT FRI JUL 4 2008

NCZ005-042045-
ROCKINGHAM NC-
412 PM EDT FRI JUL 4 2008

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELEWS CREEK...OR ABOUT 7 MILES SOUTHWEST OF
ELLISBORO...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...ELLISBORO AT 430 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM...WINDS GUSTING TO 40 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUL 4 2008

NCZ001-VAZ009-015-042045-
ASHE NC-GRAYSON VA-SMYTH VA-
416 PM EDT FRI JUL 4 2008

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WHITETOP TO 5 MILES NORTHWEST OF TODD TO 3 MILES NORTH OF ASHLAND...
MOVING NORTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE
NEAR...FLATWOOD...NELLA AT 425 PM EDT...SHATLEY SPRINGS AT 430 PM
EDT...RUGBY...MOUNT ROGERS SUMMIT AT 435 PM EDT...GRASSY CREEK...
VOLNEY AT 440 PM EDT...TROUT DALE AT 445 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM...WINDS GUSTING TO 45 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:20 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT FRI JUL 4 2008

VAZ016-042030-
CARROLL VA-
420 PM EDT FRI JUL 4 2008

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF HILLSVILLE...MOVING EAST AT 10
MPH.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WINDS GUSTING TO 40 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 4, 4:54 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT FRI JUL 4 2008

NCZ002-042130-
ALLEGHANY NC-
454 PM EDT FRI JUL 4 2008

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SPARTA...OR ABOUT OVER
WHITEHEAD...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...GLADE VALLEY AT 515 PM EDT...

THROUGH 451 PM EDT...HEAVY RAIN WILL FALL 4 MILES SOUTH OF
SPARTA...OR ABOUT OVER WHITEHEAD. A QUICK INCH OR TWO OF RAINFALL
CAN OCCUR.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WINDS GUSTING TO 35 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.